Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Irregular heartbeats, cramps in legs at night, coughing, high BP. Causes for symptoms?

I am having irregular heartbeats and bad charlie horse cramping in my legs at night. Sometimes the heartbeats make me cough . My blood pressure was a bit high (144/90) when I took it at a drug store. Usually my blood pressure is 110/60. I am active, work out (training for a triathlon) and enjoy a full life. What could be the cause of this?
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Neurologist 's  Response
Let me address each one your listed problem one by one
1. Irregular heart beat: Irregular heart beat , called as cardiac arrythmia. Basically there are two types of cardiac arrthymia. One in which the heart rate becomes very fast, called as tachyarrythmia asnd the second one in which the heart rate slows down, called as bradyarrythmia. As you have not mentioned your heart rate, i am not sure about the exact types of arrythmia. The basic approach to any patient with cardiac arrythmia is dopa simple ECG with along strip and detrmine the exact type of arrythmia. The treatment depends upon the types we identify in the ECG. If you have episodic irregular heart beat, the best test which can solve this issue to doa holter monitoring (that ECG monitoring for 24 hours or even more)
2. Cough can be due to many causes, can be due to respiratory tract problem or even heart failure can cause cough. Also, some medicines used for treatment of blood pressure can result in cough like captopril, ramipril, enalapril etc. Make sure that you not on this medicine. If you are on, please stop it.
My sincere advise to you will be to meet a local cardiologist who will determine the types of arrythmia and the cause of high blood pressure and cough.

Hope this will help you
Answered: Fri, 11 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor